Alert archive / Colorado / High Wind Warnings in 2020
High Wind Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Jun 5, 2020, 12:50 PM MDT for 13 counties in Colorado. It took effect at Jun 6, 2020, 12:00 PM MDT. It was in force for 8 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2020, 12:50 PM MDT (18:50 UTC)
- In effect from
- Jun 6, 2020, 12:00 PM MDT
- Expired
- Jun 6, 2020, 7:58 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 12:30 PM MDT | NON-TSTM WND GST 59 | 3 Wsw The Pinery, CO | MESONET STATION FW3105 PARKER. |
| Jun 6, 12:34 PM MDT | NON-TSTM WND GST 62 | 2 Ne Lone Tree, CO | CENTENNIAL AIRPORT. |
| Jun 6, 12:42 PM MDT | TSTM WND GST 62 | 1 Nne Castle Pines, CO | MESONET STATION CO073 SURREY RIDGE. |
| Jun 6, 12:42 PM MDT | NON-TSTM WND GST 62 | 1 Nne Castle Pines, CO | MESONET STATION CO073 SURREY RIDGE. |
| Jun 6, 12:45 PM MDT | NON-TSTM WND GST 71 | 13 Ene Kiowa, CO | MESONET STATION AR864 KIOWA. |
| Jun 6, 12:47 PM MDT | NON-TSTM WND GST 59 | 2 Se Denver Intl Airpor, CO | |
| Jun 6, 1:00 PM MDT | NON-TSTM WND GST 64 | 3 Ssw Castle Rock, CO | MESONET STATION DW6400 CASTLE ROCK. |
| Jun 6, 1:00 PM MDT | NON-TSTM WND GST 71 | 3 E Parker, CO | MINOR TREE DAMAGE. |
| Jun 6, 1:02 PM MDT | NON-TSTM WND GST 60 | 2 Se Denver Intl Airpor, CO | ASOS STATION KDEN DENVER. |
| Jun 6, 1:53 PM MDT | NON-TSTM WND GST 62 | 2 Sse Centennial, CO | ASOS STATION KAPA DENVER ARAPAHOE. |
| Jun 6, 2:13 PM MDT | NON-TSTM WND GST 66 | 2 Se Denver Intl Airpor, CO | ASOS STATION KDEN DENVER. |
| Jun 6, 2:14 PM MDT | TSTM WND GST 85 | Cedar Point, CO | |
| Jun 6, 2:34 PM MDT | TSTM WND GST 71 | 8 Wnw Last Chance, CO | |
| Jun 6, 3:14 PM MDT | NON-TSTM WND DMG | 2 N Cherry Hills Villag, CO | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Jun 6, 3:26 PM MDT | TSTM WND GST 59 | Akron, CO | ASOS STATION KAKO AKRON. |
| Jun 6, 3:26 PM MDT | NON-TSTM WND GST 59 | Akron, CO | ASOS STATION KAKO AKRON. |
| Jun 6, 3:35 PM MDT | NON-TSTM WND DMG | 5 Sw Platner, CO | BARN ROOF BLOWN OFF. |
| Jun 6, 3:40 PM MDT | TSTM WND DMG | Englewood, CO | TREE DOWN. TIME ESTIMATED FROM RADAR. |
| Jun 6, 3:42 PM MDT | TSTM WND DMG | 2 S Greenwood Village, CO | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Jun 6, 3:42 PM MDT | TSTM WND DMG | 3 Ne Cherry Hills Villa, CO | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Jun 6, 3:43 PM MDT | NON-TSTM WND GST 61 | 1 E Limon, CO | ASOS STATION KLIC LIMON. |
| Jun 6, 3:44 PM MDT | TSTM WND DMG | 2 Nw Denver, CO | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Jun 6, 3:46 PM MDT | TSTM WND DMG | 1 E Broomfield, CO | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Jun 6, 3:49 PM MDT | TSTM WND GST 60 | 2 N Greenwood Village, CO | MESONET STATION CO161 0.2 MI N OF I-225. |
| Jun 6, 3:49 PM MDT | TSTM WND GST 60 | 2 Se Federal Heights, CO | MESONET STATION CO178 0.1 MI S OF 84TH AVE. |
| Jun 6, 3:49 PM MDT | TSTM WND GST 61 | 5 N Northglenn, CO | MESONET STATION CO156 0.7 MI S OF NORTHWEST PKWY. |
| Jun 6, 3:49 PM MDT | TSTM WND GST 66 | 1 Ssw Centennial, CO | MESONET STATION CO149 ORCHARD. |
| Jun 6, 3:50 PM MDT | TSTM WND DMG | 3 Ene Denver, CO | 6 TO 10 INCH TREE BRANCHES DOWN. TIME ESTIMATED FROM RADAR. |
| Jun 6, 3:50 PM MDT | TSTM WND GST 71 | 2 Sse Centennial, CO | ASOS STATION KAPA DENVER ARAPAHOE. |
| Jun 6, 3:50 PM MDT | TSTM WND GST 73 | 3 Ssw Commerce City, CO | MESONET STATION CO003 070W276 COLO. BLVD. |
| Jun 6, 3:51 PM MDT | TSTM WND DMG | 3 Sw Aurora, CO | 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Jun 6, 3:51 PM MDT | TSTM WND GST 71 | 3 Ene Broomfield, CO | 136TH AND ZUNI. |
| Jun 6, 3:52 PM MDT | TSTM WND GST 59 | 2 Ese Sterling, CO | MESONET STATION CO035 076E125 STERLING. |
| Jun 6, 3:52 PM MDT | NON-TSTM WND GST 59 | 2 Ese Sterling, CO | MESONET STATION CO035 076E125 STERLING. |
| Jun 6, 3:54 PM MDT | TSTM WND GST 63 | 1 N Buckley Afb, CO | AWOS STATION KBKF BUCKLEY ANGB DEN. |
| Jun 6, 3:54 PM MDT | TSTM WND GST 67 | 2 Wsw Devil'S Head, CO | MESONET STATION POLC2 POLHEMUS. |
| Jun 6, 3:55 PM MDT | TSTM WND DMG | 2 Ne Northglenn, CO | 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Jun 6, 3:55 PM MDT | TSTM WND DMG | 4 S Buckley Afb, CO | CORRECTS TIME FROM 4 S BUCKLEY AFB. TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF. |
| Jun 6, 3:55 PM MDT | TSTM WND GST 68 | 3 Sw Brighton, CO | MESONET STATION UP727 2.7 SW BRIGHTON (UPR). |
| Jun 6, 3:55 PM MDT | TSTM WND GST 76 | 2 Sse Centennial, CO | ASOS STATION KAPA DENVER ARAPAHOE. |
| Jun 6, 3:56 PM MDT | TSTM WND GST 66 | 4 E Commerce City, CO | MESONET STATION AENC2 ARSENAL. |
| Jun 6, 3:57 PM MDT | TSTM WND DMG | 2 W Aurora, CO | TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF. |
| Jun 6, 3:57 PM MDT | TSTM WND DMG | 3 Ne Northglenn, CO | GREEN HOUSES AND GAZEBO OVERTURNED. |
| Jun 6, 3:57 PM MDT | TSTM WND GST 59 | 2 Ssw Roxborough Park, CO | MESONET STATION CTPC2 CARPENTER PEAK. |
| Jun 6, 3:58 PM MDT | TSTM WND GST 70 | Brighton, CO | TREE DAMAGE, TOO. 4-6 INCH DIAMETER LIMBS BROKEN. |
| Jun 6, 3:59 PM MDT | TSTM WND GST 69 | Crook, CO | |
| Jun 6, 4:00 PM MDT | TSTM WND DMG | 2 Se Denver, CO | LARGE TREE UPROOTED ON DOWNING NEAR ALAMEDA. |
| Jun 6, 4:00 PM MDT | TSTM WND GST 68 | 1 N Buckley Afb, CO | AWOS STATION KBKF BUCKLEY ANGB DEN. |
| Jun 6, 4:00 PM MDT | TSTM WND GST 71 | 4 Ese Erie, CO | MESONET STATION CO010 025S229 SH7. |
| Jun 6, 4:00 PM MDT | TSTM WND GST 75 | 1 N Brighton, CO | 3 INCH BRANCHES AND FENCES DOWNED. |
| Jun 6, 4:01 PM MDT | TSTM WND GST 65 | 3 Wsw The Pinery, CO | MESONET STATION FW3105 PARKER. |
| Jun 6, 4:01 PM MDT | TSTM WND GST 78 | 2 Se Denver Intl Airpor, CO | ASOS STATION KDEN DENVER. |
| Jun 6, 4:02 PM MDT | TSTM WND DMG | Pierce, CO | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Jun 6, 4:02 PM MDT | TSTM WND GST 65 | Nunn, CO | MESONET STATION CO171 NUNN. |
| Jun 6, 4:04 PM MDT | TSTM WND DMG | 2 Sw Centennial, CO | SHALLOW ROOTED TREES PUSHED OVER. NUMEROUS POWER POLES DOWN. |
| Jun 6, 4:04 PM MDT | TSTM WND GST 78 | 5 S Barr Lake, CO | MESONET STATION EW9243 COMMERCE CITY. |
| Jun 6, 4:06 PM MDT | TSTM WND DMG | 3 N Firestone, CO | TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF. |
| Jun 6, 4:06 PM MDT | TSTM WND DMG | Brighton, CO | TREE DAMAGE IN TOWN. |
| Jun 6, 4:09 PM MDT | TSTM WND GST 72 | 5 Ese Hudson, CO | |
| Jun 6, 4:12 PM MDT | TSTM WND DMG | 3 Ne Lochbuie, CO | TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WWUS75 KBOU 051850 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1250 PM MDT Fri Jun 5 2020 COZ041-045>051-060300- /O.NEW.KBOU.HW.W.0005.200606T1800Z-200607T0300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1250 PM MDT Fri Jun 5 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Elbert/Central and East Douglas Counties Above 6000 Feet, Central and East Adams and Arapahoe Counties, North and Northeast Elbert County Below 6000 Feet/North Lincoln County, Southeast Elbert County Below 6000 Feet/South Lincoln County, Logan County, Washington County, Sedgwick County and Phillips County. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, and visibilities will be reduced by blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hazardous driving conditions due to powerful cross winds and areas of blowing dust will pose a serious risk for drivers. This includes I-70 east of Denver to the Colorado border and points east. Delay, or avoid travel across the Colorado eastern plains Saturday afternoon and early evening. Loose outdoor items should be brought inside or secured properly. && $$
5 follow-up statements
416 WWUS75 KBOU 060832 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 232 AM MDT Sat Jun 6 2020 COZ041-045>051-070300- /O.CON.KBOU.HW.W.0005.200606T1800Z-200607T0300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 232 AM MDT Sat Jun 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Phillips County, Sedgwick County, Elbert/Central and East Douglas Counties Above 6000 Feet, North and Northeast Elbert County Below 6000 Feet/North Lincoln County, Southeast Elbert County Below 6000 Feet/South Lincoln County, Central and East Adams and Arapahoe Counties, Logan County and Washington County. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
331 WWUS75 KBOU 061748 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1148 AM MDT Sat Jun 6 2020 COZ041-045>051-070200- /O.CON.KBOU.HW.W.0005.200606T1800Z-200607T0300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1148 AM MDT Sat Jun 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Phillips County, Sedgwick County, Elbert/Central and East Douglas Counties Above 6000 Feet, North and Northeast Elbert County Below 6000 Feet/North Lincoln County, Southeast Elbert County Below 6000 Feet/South Lincoln County, Central and East Adams and Arapahoe Counties, Logan County and Washington County. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, and visibilities will be reduced by blowing dust. Strong winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hazardous driving conditions due to powerful cross winds and areas of blowing dust will pose a serious risk for drivers. This includes I-70 east of Denver to the Colorado border and points east. Avoid travel across the Colorado eastern plains through early this evening. Loose outdoor items should be brought inside or secured properly. && $$
997 WWUS75 KBOU 061901 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 101 PM MDT Sat Jun 6 2020 COZ040-042>044-070000- /O.EXB.KBOU.HW.W.0005.000000T0000Z-200607T0000Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Including the cities of Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, and Wiggins 101 PM MDT Sat Jun 6 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts around 60 mph. * WHERE...North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County, Northeast Weld County, Central and South Weld County and Morgan County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. Strong winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ COZ041-045>051-070300- /O.CON.KBOU.HW.W.0005.000000T0000Z-200607T0300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 101 PM MDT Sat Jun 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts around 60 mph. * WHERE...Phillips County, Sedgwick County, Elbert/Central and East Douglas Counties Above 6000 Feet, North and Northeast Elbert County Below 6000 Feet/North Lincoln County, Southeast Elbert County Below 6000 Feet/South Lincoln County, Central and East Adams and Arapahoe Counties, Logan County and Washington County. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, and visibilities will be reduced by blowing dust. Strong winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hazardous driving conditions due to powerful cross winds and areas of blowing dust will pose a serious risk for drivers. This includes I-70 east of Denver to the Colorado border and points east. Avoid travel across the Colorado eastern plains through early this evening. Loose outdoor items should be brought inside or secured properly. && $$
840 WWUS75 KBOU 062348 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 548 PM MDT Sat Jun 6 2020 COZ040-042>044-070100- /O.EXP.KBOU.HW.W.0005.000000T0000Z-200607T0000Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Including the cities of Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, and Wiggins 548 PM MDT Sat Jun 6 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds are diminishing after the line of thunderstorms has moved through. A few gusts up to 40 to 50 mph can still be expected in eastern Weld and Morgan Counties, but those will gradually diminish through the rest of the evening. $$ COZ041-045>051-070300- /O.CON.KBOU.HW.W.0005.000000T0000Z-200607T0300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 548 PM MDT Sat Jun 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South 30 to 40 mph with gusts up to 60 mph. Even stronger winds in thunderstorms this evening. * WHERE...Phillips County, Sedgwick County, Elbert/Central and East Douglas Counties Above 6000 Feet, North and Northeast Elbert County Below 6000 Feet/North Lincoln County, Southeast Elbert County Below 6000 Feet/South Lincoln County, Central and East Adams and Arapahoe Counties, Logan County and Washington County. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. Strong winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
486 WWUS75 KBOU 070158 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 758 PM MDT Sat Jun 6 2020 COZ041-045>051-070300- /O.CAN.KBOU.HW.W.0005.000000T0000Z-200607T0300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 758 PM MDT Sat Jun 6 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have diminished over northeastern Colorado. We received numerous reports of wind gusts between 60 and 75 mph during the afternoon, followed the the thunderstorm winds that reached as high as 85 mph at Cedar Point northwest of Limon. Sunday will be dry and windy, but much less than today. Fire danger will remain very high in places that didn't get much rain today. $$ Gimmestad
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jun 5, 10:17 AM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 5, 10:17 AM MDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1017 AM MDT Fri Jun 5 2020 .UPDATE... Issued at 1015 AM MDT Fri Jun 5 2020 Hot day is underway with Denver International Airport already up to 86F as of 10 AM. The shallow inversion on the 12Z sounding has been taken out, and the sounding being almost 2C warmer than yesterday means we're well on our way to the mid 90s over most of the plains. Forecast is on track regarding temps, and isolated to scattered high based convection as well. Biggest threat will be microburst winds as we'll be mixed dry adiabatically to around 500 mb. Most high based showers and storms will produce gusts up to 50 mph, but isolated stronger microbursts will be capable of producing severe gusts in excess of 60 mph. && .SHORT TERM...(Today and tonight) Issued at 232 AM MDT Fri Jun 5 2020 Upper level ridge axis will slowly slide east across Colorado today. Flow aloft turns southwesterly tonight with the approach of an upper level trough over the Desert Southwest. For today, the airmass will be very warm and dry. Highs across northeast Colorado are expected to be in the lower to mid 90s. Temperatures will warm quickly this morning under mostly sunny skies. Dew points fall into the 30s this afternoon over most of the area. CAPE will be low again with values mostly less than 300 J/kg. Still enough moisture to produce isolated to scattered showers and thunderstorms this afternoon and evening. Dry sub cloud airmass will result in gusty winds to 50 mph from the storms. A couple severe gusts will be possible, like yesterday. HiRes models show a little less convection and it beginning a little later than yesterday. Convection will end around mid evening as the airmass stabilizes. Warm airmass combined with mostly cloudy skies will result in a very warm night tonight. Lows across northeast Colorado will only drop in to the 60s. Scattered showers and few thunderstorms will be possible over the mountains late tonight as the system over the Desert Southwest nears the Central Rockies. .LONG TERM...(Saturday through Thursday) Issued at 232 AM MDT Fri Jun 5 2020 For Saturday, an upper level trough will be in place over the Great Basin with strong southwesterly flow aloft. This feature will move northeast through Colorado during the day with ample moisture associated with it. Model PW projections show 0.90 to over 1 inch possible across the eastern plains by Saturday afternoon. At the surface a deepening lee side surface low will be in place over the central plains counties pulling in strong south to southwesterly winds. This combined with warming and good mixing in the boundary layer will bring high wind potential for the afternoon and evening hours. Wind speeds could reach up to 55 mph across the eastern plains with damaging winds up to 60 mph possible across portions of the southern foothills and Palmer Divide. The high country will get the beneficial rainfall associated with the disturbance and moisture flow with scattered showers and storms with heavy rain potential through the day. Even with daytime temperatures approaching the mid- 90s the increased moisture levels should help to keep RH values above the 15% threshold for most areas and just outside of Red Flag Criteria. With this said, conditions will still be nearing critical with the high winds, warm temperatures and dry fuels for those areas that have not seen rain in recent days and caution is advised. On Sunday, the conditions for rapid fire growth that were missing both Friday and Saturday seem to come together in earnest on Sunday. The region remains under strong southwest flow aloft with a closed low still off across the Pacific northwest. This strong southwesterly flow will stack through the troposphere amplifying the downsloping effect and increasing highs once again into the mid to upper 90s across the eastern plains. this will combine with strong surface winds from the southwest with gusts from 40 to 50 mph possible. PW values plummet from over 1 inch on Saturday to less than half an inch on Sunday bringing RH values to under 15% for most areas across the lower elevations with some below 10%. Even with marginal fuels these conditions alone could create a hazardous day for fire with a Red Flag Warning most likely required. For Sunday into Monday the upper trough will push into the intermountain west with slight variations between models on the exact track. The upper jet associated with the trough will push southeast into central Colorado through the morning hours. The gradient will tighten through the column with the trough interacting with a strong ridge over the Ohio River Valley. Towards the surface a strong Pacific cold front will push south bringing increased winds and cooler temperatures with some precipitation, possibly in the form of snow for the higher elevations late Monday. Temperatures will be impacted with this regime change with highs more in line with seasonal normals in the mid to upper 70s. For Tuesday the upper trough will push through the state bringing a cooler and more subsident airmass with it. some isolated precipitation may linger into the early morning hours on Tuesday before dissipating leaving highs in the lower 70s for the day. Wednesday and Thursday will be dry with gradually warming temperatures into the 80s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1015 AM MDT Fri Jun 5 2020 Isolated to scattered high based showers and storms will produce gusty microburst winds again. Airmass will be mixed dry adiabatically to 500 mb, a strong indicator of microburst wind potential. The odds of seeing any light rain are quite low, but confidence for microbursts is much higher so we'll have TEMPO gusty wind groups in the TAFS 22Z-03Z. Brief airport shutoffs will be possible due to the strength and variable nature of the winds. Peak gusts of 35-40 knots should be common, but stronger microbursts will be capable of 50 knot gusts. Outside of that, normal diurnal wind patterns will prevail with VFR conditions. && .FIRE WEATHER... Issued at 232 AM MDT Fri Jun 5 2020 Increased temperatures and winds both Saturday and Sunday will bring critical fire weather conditions to the region. Saturday will see scattered showers and storms over the higher terrain and portions of the plains counties that could bring heavy rain to the region. This increased moisture potential will help to keep RH levels just above Red Flag Criteria on Saturday even with highs in the 90s and damaging winds possible. The public is urged to use caution. For Sunday, temperatures will once again approach the mid to upper 90s with winds gusting up to 50 mph at times across the region. Beneficial moisture on Saturday will not be present Sunday with RH values dropping below 15% bringing critical fire weather conditions to a majority of the eastern plains counties. A Red Flag Warning will most likely need to be issued for this timeframe as rapid fire growth will be possible. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Barjenbruch SHORT TERM...Meier LONG TERM...Bowen AVIATION...Barjenbruch FIRE WEATHER...Bowen
Hazardous weather outlook, Jun 5, 11:02 AM MDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Fri Jun 5 2020 COZ030>051-061715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Fri Jun 5 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will produce strong, gusty winds but only light rainfall late this afternoon and evening. While the chances of rain are rather low, more locations will see strong, gusty winds between 40 and 50 mph near any of these showers and storms. A couple spots may see peak gusts around 60 mph and possible tree damage. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The plains will see warm temperatures and gusty south winds on both Saturday and Sunday which will raise fire danger levels. Wind gusts of 35 to 50 mph are expected Saturday and 35 to 45 mph will follow on Sunday. Humidity levels will be very low on Sunday which will combine with the southerly winds to raise fire danger levels to critical values. In the mountains, a weather disturbance moving over the state tomorrow will produce showers and thunderstorms through the afternoon. Some of the showers may produce heavy rainfall along with small hail. Drier conditions with seasonal temperatures will return on Sunday. On Monday, another upper level weather disturbance will be passing over the northern half of Colorado with showers and thunderstorms over the mountains moving out onto the plains in the afternoon. Some thunderstorms may become severe Monday afternoon. Cooler temperatures are expected through the middle part of next week with a little less thunderstorm activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed today and tonight. However, any reports of strong wind gusts or wind damage will be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:37 PM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Clear Creek, Douglas, Elbert, Gilpin and 7 more | 53 hr |
Nearby
High Wind Warnings in Colorado, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.